CASE REPORTS
JOURNAL ARTICLE
Add like
Add dislike
Add to saved papers

Anaphylactoid reaction to intravenous contrast in patient with systemic mastocytosis.

Systemic mastocytosis is a rare disorder characterised by tissue infiltration of morphologically abnormal mast cells and has been associated with severe anaphylactoid reactions during general anaesthesia. We report the case of a 43-year-old woman who developed a severe anaphylactoid reaction to iodinated contrast media. Persistently elevated serum tryptase levels led to further evaluation and the eventual diagnosis of systemic mastocytosis. This case highlights the importance of repeated measurements of serum tryptase levels following severe anaphylactoid reactions. The anaesthetist should also be aware of the propensity of these patients to develop severe anaphylactoid reactions during general anaesthesia and use treatment strategies to minimise this risk.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

Related Resources

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app